Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 77, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 15, 2009, 4:37 PM MDT for Las Animas County, Colorado. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2009, 4:37 PM MDT (22:37 UTC)
- Expired
- Jul 15, 2009, 5:21 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 138 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 4:43 PM MDT | HAIL 0.75 | 16 Wnw Kim, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 152237
SVRPUB
COC071-160000-
/O.NEW.KPUB.SV.W.0077.090715T2237Z-090716T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
437 PM MDT WED JUL 15 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 600 PM MDT...
* AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES WEST OF KIM...OR ABOUT 47 MILES SOUTH OF LA JUNTA...AND WAS
MOVING TOWARD THE EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
KIM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3762 10352 3762 10308 3754 10310 3703 10311
3701 10328 3724 10376 3741 10372
TIME...MOT...LOC 2237Z 281DEG 13KT 3730 10362
$$4 follow-up statements
000
WWUS55 KPUB 152251
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
451 PM MDT WED JUL 15 2009
COC071-160000-
/O.CON.KPUB.SV.W.0077.000000T0000Z-090716T0000Z/
LAS ANIMAS CO-
451 PM MDT WED JUL 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EASTERN LAS ANIMAS COUNTY...
AT 449 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS CENTERED 14 MILES NORTHWEST OF KIM...OR 43
MILES SOUTH OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.
A SECOND STRONG TO SEVERE STORM WAS NOTED 13 MILES WEST OF KIM...AND
THIS STORM WAS MOVING EAST-SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
KIM.
RURAL AREAS OF EASTERN LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3737 10369 3762 10345 3762 10308 3754 10310
3703 10311 3701 10328 3724 10376
TIME...MOT...LOC 2250Z 225DEG 16KT 3736 10357
$$000
WWUS55 KPUB 152304
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT WED JUL 15 2009
COC071-160000-
/O.CON.KPUB.SV.W.0077.000000T0000Z-090716T0000Z/
LAS ANIMAS CO-
504 PM MDT WED JUL 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EASTERN LAS ANIMAS COUNTY...
AT 503 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED 10 MILES NORTHWEST OF KIM...OR 43 MILES
SOUTH OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 25 MPH.
ANOTHER STORM...12 MILES WEST SOUTHWEST OF KIM...WAS MOVING
SOUTHEAST AT 15 MPH. THIS STORM HAS SHOWN A WEAKENING TREND BETWEEN
455 PM AND 503 PM.
LOCATIONS IMPACTED INCLUDE...
OPEN COUNTRY OF EASTERN LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3737 10369 3762 10345 3762 10308 3754 10310
3703 10311 3701 10328 3724 10376
TIME...MOT...LOC 2303Z 259DEG 24KT 3737 10346
$$000
WWUS55 KPUB 152310
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT WED JUL 15 2009
COC071-160000-
/O.CON.KPUB.SV.W.0077.000000T0000Z-090716T0000Z/
LAS ANIMAS CO-
510 PM MDT WED JUL 15 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EAST CENTRAL LAS ANIMAS COUNTY...
AT 509 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS CENTERED OVER EAST CENTRAL LAS ANIMAS COUNTY...OR 42
MILES SOUTH OF LA JUNTA...AND WAS MOVING TOWARD THE EAST AT 30 MPH.
THIS STORM HAS SHOWN A WEAKENING TREND BETWEEN 505 PM AND 510 PM. IF
THIS TREND CONTINUES...THE WARNING WILL BE CANCELLED EARLY.
LOCATIONS IMPACTED WILL BE RURAL AREAS OF EAST CENTRAL LAS ANIMAS
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3732 10311 3731 10356 3743 10352 3762 10308
3754 10310
TIME...MOT...LOC 2310Z 259DEG 24KT 3738 10340
$$000
WWUS55 KPUB 152321
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
521 PM MDT WED JUL 15 2009
COC071-152331-
/O.CAN.KPUB.SV.W.0077.000000T0000Z-090716T0000Z/
LAS ANIMAS CO-
521 PM MDT WED JUL 15 2009
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST
CENTRAL LAS ANIMAS COUNTY...
HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.
LAT...LON 3732 10311 3731 10356 3743 10352 3762 10308
3754 10310
TIME...MOT...LOC 2321Z 259DEG 24KT 3739 10331
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:16 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 15, 2:16 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 216 PM MDT WED JUL 15 2009 .SHORT TERM... (TONIGHT AND THURSDAY) CURRENTLY...COLD FRONT IS SOUTH OF THE NEW MEXICO BORDER...WITH MOIST UPSLOPE WINDS AND INCREASING SURFACE DEW POINTS OVER MOST OF THE EASTERN MOUNTAINS AND PLAINS. FEW TSRA ALREADY FIRING OVER THE EASTERN MOUNTAINS AT 20Z...AND WITH CAPES ALREADY OVER 1000 J/KG ALONG THE I-25 CORRIDOR...EXPECT STORMS TO INTENSIFY AS THEY MOVE OFF THE HIGHER TERRAIN. 0-6KM SHEAR VALUES NOT HUGE...AS MID LEVEL WINDS ARE FAIRLY LIGHT...BUT STRONG DIRECTIONAL TURNING WITH HEIGHT YIELDS VALUES APPROACHING 40 KNOTS...WHICH SHOULD BE SUFFICIENT FOR A SEVERE STORM OR TWO BY LATE AFTERNOON. TONIGHT...STORMS SHOULD MOVE OFF THE MOUNTAINS AND ONTO THE PLAINS IN THE EVENING...WITH MODELS SUGGESTING CONVECTION COULD LINGER ALONG THE RATON MESA THROUGH ABOUT 06Z. WESTERLY SURFACE FLOW BEGINS TO DEVELOP OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR AFTER 06Z...WHICH SHOULD PUSH LOW LEVEL MOISTURE EASTWARD BY EARLY THU MORNING. THURSDAY...LOW AND MID LEVEL FLOW BECOMES MORE NWLY AS UPPER RIDGE BEGINS TO AMPLIFY OVER THE WESTERN U.S. BOTH NAM AND GFS SUGGEST VERY PRONOUNCED DRYING FROM THE SURFACE THROUGH 700 MB BY AFTERNOON...WITH DEWPOINTS FALLING INTO THE 30S OR LOWER OVER MOST OF THE AREA BY THU EVENING. APPEARS ONLY CHANCE OF CONVECTION WILL BE THE FAR EAST/SOUTHEAST PORTIONS OF THE AREA...WHERE SOME MINOR AMOUNTS OF MOISTURE WILL HANG ON. REMOVED POPS MOST AREAS...AS EVEN MOUNTAIN CONVECTION LOOKS UNLIKELY WITH SUCH A DRY AIR MASS. HIGH TEMPERATURES WILL CLIMB WELL INTO THE 90S OVER THE PLAINS AS DOWNSLOPE WARMING DEVELOPS...WITH MOUNTAINS AND HIGH VALLEYS STAYING VERY WARM AS WELL...WITH READINGS IN THE 80S OVER ALL BUT THE HIGHEST PEAKS. .LONG TERM... (THURSDAY NIGHT THROUGH NEXT WEDNESDAY) UPPER RIDGE AMPLIFIES OVER THE WESTERN U.S...PLACING MOST OF COLORADO IN A NORTHWEST UPPER FLOW THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THIS PATTERN SHOULD DELIVER A SERIES OF COLD FRONTS TO THE AREA...WITH THE FIRST ARRIVING AS EARLY AS THU NIGHT...FOLLOWED BY A REINFORCING SURGE FRI EVENING. AIR MASS INITIALLY IS FAIRLY DRY THROUGH EARLY FRI...WITH INCREASING MOISTURE/UPSLOPE FRI EVENING INTO SAT. WILL THUS SEE SOME SLIGHT COOLING FRI...WITH A LITTLE STRONGER COOLING ON SAT. EXPECT AN INCREASING CHANCE OF TSRA FROM FRI EVENING INTO SAT AS WELL. FOR SUN INTO NEXT WEEK...CONFIDENCE IS LOW IN TIMING OF ANY INDIVIDUAL SURGES...THOUGH PATTERN IS FAVORABLE FOR A CONTINUED INFLUX OF LOW LEVEL MOISTURE AND AT LEAST ISOLATED TSRA OVER THE EASTERN MOUNTAINS AND PLAINS EACH DAY. MOISTURE AND OCCASIONAL COLD FRONTS SHOULD KEEP THE EASTERN MOUNTAINS AND PLAINS SEASONABLY WARM...WHILE WESTERN MOUNTAINS AND VALLEYS REMAIN MAINLY HOT AND DRY THROUGH THE PERIOD. && .AVIATION...KEPT A VCTS GROUP IN ALL TAF FORECASTS THROUGH EARLY EVENING...WITH BEST CHANCES FOR TSRA AT KCOS AND KPUB...LITTLE LOWER CHANCE AT KALS. STORMS APPEAR TO BE FAIRLY QUICK MOVING SO FAR THIS AFTERNOON...SO ANY CIG/VISIBILITY REDUCTION WILL BE BRIEF...THOUGH HAIL THREAT LOOKS A LITTLE HIGHER TODAY THAN THE PAST FEW DAYS. STORMS SHOULD END BY 03Z OVER ALL BUT THE FAR SOUTHEAST PLAINS...WITH CLEARING SKIES AND LIGHT DRAINAGE WINDS OVERNIGHT. DRIER AIR OVERSPREADS THE AREA ON THU...REMOVING THE THREAT OF TSRA FOR AT LEAST ONE DAY. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/27
Hazardous weather outlook, Jul 15, 6:54 AM MDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 654 AM MDT WED JUL 15 2009 COZ058>089-093>099-161300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 654 AM MDT WED JUL 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE STORMS ARE LIKELY TODAY AND TONIGHT OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL UP TO 1 1/2 INCHES IN DIAMETER...WIND GUSTS TO 70 MPH AND LIGHTNING. THE HIGHEST CHANCES FOR SEVERE WEATHER ARE NEAR THE COLORADO AND NEW MEXICO BORDER. UPSLOPE FLOW WILL BRING A MOIST AND UNSTABLE AIRMASS ONTO THE PLAINS AND INTERSTATE 25 CORRIDOR...AND WIND SHEAR IS SUFFICIENTLY STRONG TO PRODUCE SEVERE STORMS. OVER THE MOUNTAINS AND HIGH VALLEYS...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE AND THE MAIN THREATS WILL BE WIND GUSTS TO 50 MPH AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE MOUNTAINS IN THE AFTERNOON AND EVENING...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED OVER THE FAR SOUTHEAST PLAINS FRIDAY AFTERNOON AND THROUGH THE NIGHT. SATURDAY ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL THE SOUTHEAST PLAINS IN THE AFTERNOON AND EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE MOUNTAINS AND HIGH VALLEYS SUNDAY...AND OVER ALL OF THE FORECAST AREA MONDAY AND TUESDAY. THE MAIN THREATS FROM ANY STORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS AROUND 40 MPH. HOWEVER...SOME OF THE STRONGER STORMS WILL HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. 06/28
In the hours before
Special weather statement, Jul 15, 2:15 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT WED JUL 15 2009 COZ081-085-152045- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 215 PM MDT WED JUL 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...FORT CARSON. AT 213 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SECURITY...OR 13 MILES SOUTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... SECURITY. FOUNTAIN. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 15, 3:46 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 346 PM MDT WED JUL 15 2009 COZ086-152215- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- 346 PM MDT WED JUL 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...PUEBLO. AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 16 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... PUEBLO RESERVOIR. BLENDE. PUEBLO. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jul 15, 4:26 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 426 PM MDT WED JUL 15 2009 COZ094-152300- EASTERN LAS ANIMAS COUNTY- 426 PM MDT WED JUL 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 426 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES WEST OF KIM...OR 45 MILES EAST OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... KIM. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:32 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 58 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.